Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is P-500 safe for the treatment of fever and headache in a child?

Hi, my 9 years old has been suffering fever, headache since last Wednesday. I used P-500 syrup @ 5ml. (his Body weight 28 kg) as given by child specialist. But when he takes this medicine he has tendency for vomiting. I actually dropped this medicine because I have seen some small spots in his body and thought to be measles. But my doctor told me that he was given vaccination, so he wanted to see my son and instructed me to use P-500 as it will work for headaches. What is opinion in this regard.
Thu, 30 Aug 2018
Report Abuse
Pediatrician 's  Response
Hi,

Since your young man is vomiting, he is not able to keep anything down. This includes medicine. I have done some investigation and discovered that P-500 does not come in suppository form.

I would recommend that you obtain acetaminophen suppositories to replace the oral medicine. Should the suppository be soft, then place it in the refrigerator (NOT freezer) for 30minutes before administering.

Place a small amount of Vaseline on the end to be inserted. Push with a finger (using a disposable glove) until all of the suppositories is within his rectum.

Take your finger out and hold his buttocks together for a couple minutes. His dose should be 320-400 mg by rectum every 4-6 hours. If he needs this med.

For more than2-3 days, he ought to be seen by his paediatrician. Sometimes if you give him nothing by mouth for 6-8 hours you allow time for his stomach to settle down.

Then, if there has been no vomiting, begin with a few teaspoons of crushed ice. Repeat in another hour. Next offer 2-3 oz of apple or pear juice.

Then you can advance fluids as he desires. When he says he is hungry, let him eat anything he wishes.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
General & Family Physician Dr. Shinas Hussain's  Response
Hi,

P-500 is nothing but paracetamol and it is one of the safest drug for kids. You can continue paracetamol and it will not harm your baby.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I get a low-grade Fever about 30 minutes after eating. I have headaches (head fog) and have had a loss of energy for the past month. I took a week of levaquin 500mg which didn t help. Also, have upper stomach cramps. I take Tylenol daily for the Fever and headaches.

doctor1 MD

My 8 year old has been suffering since birth with stomach issues. She has been on adult strength prepaid prescribed since she could eat and drink. She has fevers, headaches, stomach pain, hot flashes, she s afraid to eat but when she s hungry she can eat but then crystal in pain. Doctors can t give me any answers. She suffers when she eats. She gets diarrhea. Painful bloated stomach. What do I do? She has been tested for everything, and nothing. Should I leave her alone? What if something gets worse? Please help.

doctor1 MD

My 7 year old son started having a headache/eye pain Friday night before bed. Saturday morning he woke with a fever and still had the headache and eye pain. Around 1230, his eye swole almost shut. I had given him 2 doses of Tylenol and one dose of Ibuprofren throughout the day. He was crying pretty bad with the pain in his eye so I called the answering service of his ped dr who said take him to med express, which I did. They told me he has a sinus infection and a Stye. Gave me an oral antibiotic and a topical antibiotic. He has had a dose of the Cephalix and I used topical twice on his eye. His fever is rising and is now at 102.5 and he is crying more and can t sleep due to the pain in his eye. Is this normal for a Stye to cause this and when should I be concerned about his temperature continuing to rise with meds?